Virginia, 2025Damaging Winds in Virginia, July 25, 2025
July 25, 2025 · NWS LWX · 7 events in 3 counties and zones
The return of a hot and humid airmass resulted in a few severe thunderstorms over northern Virginia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $23,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The return of a hot and humid airmass resulted in a few severe thunderstorms over northern Virginia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jul 25, 1:35 PM EST, 47 minutes earlier.
Area forecast discussion, Jul 25, 1:35 PM EST, 47 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
235 PM EDT Fri Jul 25 2025
.SYNOPSIS...
A weak front will move into the area Saturday, then meander
across the area through early next week before dissipating. A
stronger cold front will cross the area during the middle of
next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
NUCAPS data from 1714Z showed 925-850 mb moisture and
instability axis centered over Hagerstown down to Clarke and
Leesburg areas. Another instability axis was noted over the
eastern shore of MD, Cecil County, and southeast PA.
Scattered t-storms over the Shenandoah Valley will move into a
high DCAPE area and may pose a threat of damaging winds. Other
storms over central and southeast PA will continue to track
southeast this afternoon and likely move into northeast MD and
may pose a risk of damaging winds. Will not rule a SVR Watch in
that area later today. Elsewhere, expect isolated to scattered
t-storms to develop along a strengthening lee-side trof with a
threat of isolated damaging winds given high CAPE and DCAPE
values.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
Upper level ridge will continue to flatten out more during the
weekend as multiple perturbations move across lower eastern
Great Lks. Expect a bit better coverage Saturday, particularly
across along the Mason Dixon line. As with any summertime
thunderstorm, isolated damaging winds would be possible. Greater
coverage of thunderstorms will be on Sunday with a greater risk
of flooding across northeast MD wheere a backdoor cold front.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
The front may dissipate to the south by Monday, allowing weak
surface high pressure to build across the area. Forcing will be
nebulous, so thunderstorm chances appear to be relatively lower and
focused on the diurnal terrain circulations. However, we will be in
northwest flow aloft around the mid-CONUS ridge, so will have to be
mindful of any remnant MCVs that could provide an extra source of
lift. On the other hand, the increased ridging will allow heat to
build again, looking to peak Tuesday and Wednesday. Highs return
solidly to the mid 90s with perhaps upper 90s. Heat index values
will likely top out in the 100-110 range.
A strong cold front will approach Wednesday into Thursday, though
the timing is currently uncertain. If forcing can align with peak
heating, we'll have to monitor for the potential of stronger
thunderstorms. NBM has higher PoPs focused on Thursday, but the
front may be far enough south at that point to limit severe weather
potential. Cooler (below normal temperatures) and drier air continue
to push into the area Friday. However, can't remove rain chances
entirely as some guidance indicates low pressure moving along the
front to our south, spreading some showers into the area.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
Isolated thunderstorms this afternoon, with greater coverage Sat
and Sunday.
Isolated to widely scattered thunderstorms are expected to grow
a bit more in coverage as lee-side trof strengthens. Additional
thunderstorm activity over central and eastern PA is expected to
drop southeastward in NW flow late this afternoon and will
likely impact areas of northeast Maryland. A Severe
Thunderstorm Watch is currently in effect for eastern and
southeastern PA
VFR conditions should prevail Monday through Wednesday. Thunderstorm
coverage may reduce Monday and Tuesday with weak high
pressure...highest chances near the mountains. By Wednesday, a
strong cold front will approach which could result in greater
coverage.
&&
.MARINE...
Light winds outside of thunderstorms. SMWs may be required
across the northeast waters late today or this evening,
Weak high pressure Monday and Tuesday will result in light gradient
winds veering from northerly to southerly. Light southerly flow
likely continues through Wednesday. At this time, thunderstorm
coverage is forecast to be more isolated, especially Monday and
Tuesday, although strong outflow winds could occur with any storms
that do develop.
&&
.TIDES/COASTAL FLOODING...
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...Heat Advisory until 8 PM EDT this evening for DCZ001.
MD...Heat Advisory until 8 PM EDT this evening for MDZ003>006-008-
011-013-014-016>018-502>508.
VA...Heat Advisory until 8 PM EDT this evening for VAZ026>031-039-
040-050-051-053>057-501-502-505-506-526-527.
WV...Heat Advisory until 8 PM EDT this evening for WVZ050>053-055-
502-504.
MARINE...Heat Advisory until 8 PM EDT this evening for ANZ530.
&&
SYNOPSIS...LFR
NEAR TERM...LFR
SHORT TERM...LFR
LONG TERM...ADS
AVIATION...ADS/LFR
MARINE...ADS/LFR
TIDES/COASTAL FLOODING...Hazardous weather outlook, Jul 25, 9:50 AM EST, 4 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
1050 AM EDT Fri Jul 25 2025
ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508-
VAZ053>057-527-261000-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Cecil-Southern Baltimore-
Prince Georges-Anne Arundel-Charles-St. Marys-Calvert-
Central and Southeast Montgomery-Central and Southeast Howard-
Southeast Harford-Fairfax-Arlington/Falls Church/Alexandria-
Stafford-Spotsylvania-King George-
Central and Southeast Prince William/Manassas/Manassas Park-
1050 AM EDT Fri Jul 25 2025
This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and I-95 corridor through
central Maryland, northern Virginia, and District of Columbia.
.DAY ONE...Today and Tonight
A Heat Advisory is in effect from 11 AM to 8 PM. Heat index
values of 105 to 109 are expected.
An isolated severe thunderstorm or two is possible this afternoon
into early this evening.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
Hot and humid conditions continue through Wednesday next week,
with heat index values of 105 to 109 possible during the afternoon
hours each day.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508-
526-WVZ050>053-055-261000-
Washington-Frederick MD-Carroll-Northern Baltimore-
Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta-
Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson-
Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Loudoun-
Eastern Loudoun-Northern Virginia Blue Ridge-
Central Virginia Blue Ridge-Northwest Prince William-Hampshire-
Morgan-Berkeley-Jefferson-Hardy-
1050 AM EDT Fri Jul 25 2025
This Hazardous Weather Outlook is for portions of eastern West
Virginia, northern and central Virginia, and central and western
Maryland.
.DAY ONE...Today and Tonight
A Heat Advisory is in effect for most of the area from 11 AM to 8
PM. Heat index values of 105 to 109 are expected east of the Blue
Ridge, and 100 to 103 west of the Blue Ridge.
An isolated severe thunderstorm or two is possible this afternoon
into early this evening.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
Hot and humid conditions continue through Wednesday next week.
Heat index values of 105 to 109 are possible east of the Blue
Ridge, and 100 to 104 west of the Blue Ridge during the afternoon
hours each day.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MDZ501-502-509-510-VAZ503-504-WVZ501>506-261000-
Extreme Western Allegany-Central and Eastern Allegany-
Western Garrett-Eastern Garrett-Western Highland-Eastern Highland-
Western Grant-Eastern Grant-Western Mineral-Eastern Mineral-
Western Pendleton-Eastern Pendleton-
1050 AM EDT Fri Jul 25 2025
This Hazardous Weather Outlook is for the Allegheny Front
counties in western Maryland, eastern West Virginia, and Highland
County Virginia.
.DAY ONE...Today and Tonight
A Heat Advisory is in effect for portions of the area from 11 AM
to 8 PM. Heat index values of 100 to 103 are expected.
An isolated severe thunderstorm or two is possible this afternoon
into early this evening.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
Heat index values of 100 to 104 are possible over the lower
elevations during the afternoon hours each day Saturday through
Wednesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Thunderstorm Wind, Rockingham
- When
- July 25, 2:22 PM EST
- Where
- Rockingham County, 1.53 mi S of Linville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 38.498, -78.835
Tree damage was reported near Linville, including a tree that blew down near the intersection of Gravels Road and Triple Ridge Lane.
Thunderstorm Wind, Fauquier
- When
- July 25, 2:31 PM EST
- Where
- Fauquier County, 2.83 mi NNE of Delaplane
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 38.959, -77.903
Trees and wires blew down near the intersection of Delaplane Grade Road and VA-710 Carr Lane.
Thunderstorm Wind, Fairfax
- When
- July 25, 3:57 PM EST
- Where
- Fairfax County, 1.49 mi ESE of Fairfax Park
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- 911 Call Center
- Coordinates
- 38.762, -77.224
A tree blew down onto a house in the 7100 block of Rolling Forest Avenue.
Thunderstorm Wind, Fairfax
- When
- July 25, 3:57 PM EST
- Where
- Fairfax County, 0.97 mi ENE of Fairfax Park
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Department of Highways
- Coordinates
- 38.776, -77.234
Trees blew down on Gregory Court.
Thunderstorm Wind, Fairfax
- When
- July 25, 3:57 PM EST
- Where
- Fairfax County, 1.03 mi SE of Fairfax Park
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Department of Highways
- Coordinates
- 38.758, -77.239
Trees blew down on eastbound VA-640 Sydenstricker Road at Briarcliff Drive.
Thunderstorm Wind, Fairfax
- When
- July 25, 4:00 PM EST
- Where
- Fairfax County, 2.21 mi SE of Fairfax Park
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Department of Highways
- Coordinates
- 38.752, -77.216
Trees blew down near the intersection of Orange Plank Road and Chancellor Way.
Thunderstorm Wind, Fairfax
- When
- July 25, 4:05 PM EST
- Where
- Fairfax County, 0.7 mi SW of Lincolnia
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 38.812, -77.157
Trees and wires blew down near the intersection of Montrose Street and Cherokee Avenue.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, July 25 to 30, 20255 deaths · 5 events
- Flash Flooding and Flooding in Illinois, July 25 to 26, 2025$200 million · 10 events
- Heat in Alabama, July 25, 20251 death · 1 event
- Damaging Winds in New York, July 25, 20251 injured · $55,000 · 55 kt wind · 16 events
- Flash Flood and Lightning Strike in Texas, July 25 to 27, 2025$101,000 · 2 events
- Damaging Winds in Pennsylvania, July 25, 2025$49,000 · 52 kt wind · 17 events
- Damaging Winds and Lightning Strikes in Connecticut, July 25, 2025$50,000 · 55 kt wind · 12 events
- Damaging Winds in New Jersey, July 25, 2025$46,000 · 56 kt wind · 11 events
- Damaging Winds and Lightning Strike in Massachusetts, July 25, 2025$21,000 · 55 kt wind · 14 events
- Damaging Winds in New Jersey, July 25, 202557 kt wind · 24 events
- Damaging Winds in Pennsylvania, July 25, 202556 kt wind · 19 events
- Hail and Damaging Winds in North Dakota, July 25 to 26, 2025$5,000 · 1.5 in hail · 18 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1269206, 1269207, 1269208, 1269209, 1269210, 1269211, 1269213.